MAUDE Adverse Event Report: SYNTHES BRANDYWINE 6.0MM TI HARD ROD 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

SYNTHES BRANDYWINE 6.0MM TI HARD ROD 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 498.108
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.(b)(6).Additional device product codes are mni, mnh, kwp, and kwq.(therapy date): unknown date in (b)(6) 2016.The subject device is not expected to be returned to the synthes manufacturer for evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the complaint device lot.Manufacturing location: (b)(4).Manufacturing date: sep 16, 2015.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the complaint device.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent revision surgery due to a nonunion and two broken 6.0 mm titanium (ti) hard rods.Patient had a posterior l2-ilium spine fusion procedure with synthes universal spine system (uss) hardware on an unknown date in (b)(6) 2016.The patient was implanted with two (2) 6.0 mm ti hard rods, twelve (12) uss screws of unknown sizes, twelve (12) ti nuts, and twelve (12) 6.0 mm ti collars.On an unknown date it was discovered that the patient did not heal at the l5-s1 level and it was found that the rods broke just cranial to the s1 screws.Revision surgery was performed on (b)(6) 2017.There were no fragments generated from the broken rods.The surgeon removed all synthes uss hardware at l2-ilium.The broken rods were removed easily without additional intervention.No additional medical intervention required.The surgeon implanted new synthes uss hardware at l2-ilium.The revision surgery was successfully completed without surgical delay.The patient status/outcome is unknown.Concomitant devices reported: uss screws (partial part# 498.Xxx, qty 12).Ti nut 11 mm width across flats (part# 498.003, qty 12).6.0 mm ti collar (part# 498.010, qty 12).This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Correction to device history record previously reported: review of the device history records showed that there were no issues during the manufacture that would contribute to this complaint condition.There were no non-conformance reports relevant to the complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI HARD ROD 200MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6395140
Report Number2530088-2017-10069
Device Sequence Number19176903
Product Code NKB
UDI-Device Identifier10705034788883
UDI-Public(01)10705034788883(10)7971441
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number498.108
Device Lot Number7971441
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/11/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A 498.003, TI NUT 11MM WIDTH ACROSS FLATS, QTY 12; THE 498.010, 6.0MM TI COLLAR, QTY 12; UNKNOWN USS SCREWS, QUANTITY 12
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight86